Thunderstorm Wind, Ozark
- When
- May 5, 9:10 PM CST
- Where
- Ozark County, Gainesville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.600, -92.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 5, 1:38 PM CST, 7 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT MON MAY 5 2003 MAIN FORECAST FOCUS THROUGHOUT THE PERIOD WILL BE WITH CONVECTIVE CHANCES. CURRENTLY...COLD FRONT HAS EDGED SLIGHTLY SOUTHEAST THIS MORNING AND EARLY AFTERNOON WITH DEW POINTS IN WEST PLAINS AND SOUTH CENTRAL MISSOURI DROPPING INTO THE LOW TO MID 50S. DONIPHAN OB STILL HAS MID 60 DEW POINTS SO FRONT IS LOCATED AROUND OREGON/RIPLEY COUNTIES. MAIN CONVECTION THUS FAR HAS FIRED TO THE SOUTH OF THE CWA ACROSS WESTERN TENNESSEE INTO CENTRAL AND SOUTHERN ARKANSAS. STILL HAVE A THREAT OF SOME CONVECTION AHEAD OF THE FRONT IN SOUTHEAST MOST 3 TO 4 COUNTIES THIS EVENING...BUT REMAINDER OF CWA SHOULD REMAIN MOSTLY CLEAR TO CLEAR WITH MUCH DRIER AIR BEHIND THE FRONT. TONIGHT...MOST OF CWA WILL REMAIN MOSTLY CLEAR BEHIND THE FRONT WITH DEW POINTS IN THE LOW TO MID 50S. AHEAD OF FRONT IN SOUTHEAST MISSOURI SCATTERED TSRA WILL BE POSSIBLE DURING THE EARLY EVENING HOURS. TEMPERATURES TONIGHT WILL BE THE COOLEST TO THE NORTHWEST WHERE DRIEST AIR EXISTS...WITH TEMPERATURES IN THE LOW 60S EXPECTED TO THE FAR SOUTHEAST. TUESDAY/TUESDAY NIGHT...UPPER LEVEL PATTERN WILL REMAIN ACTIVE WITH ANOTHER SHORTWAVE ACROSS THE SOUTHERN PLAINS LIFTING NORTHEAST AND DEVELOPING A SURFACE LOW ALONG THE FRONT. THESE FEATURES WILL LIFT NORTHEAST DURING THE DAY BACK INTO THE CWA WITH THUNDERSTORM CHANCES INCREASING TOWARDS THE EVENING AND OVERNIGHT HOURS. HAVE INCREASED POPS TO LIKELY CATEGORY FOR TUESDAY NIGHT OVER THE AREA. CAP WEAKENS DURING THE AFTERNOON ON TUESDAY WITH CAPES APPROACHING 2100 J/KG BY LATE AFTERNOON. SHEAR PROFILES INCREASE DURING THE EVENING WITH HELICITIES AROUND 300. SOME SUPERCELLS WILL BE POSSIBLE TUESDAY EVENING/NIGHT ACROSS THE AREA. STORMS SHOULD EXIT TO THE EAST BY WEDNESDAY MORNING WITH NEXT SHORTWAVE TO AFFECT THE AREA WITH THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY MORNING. EXTENDED PERIOD CONTINUES THREAT OF PRECIPITATION EACH DAY AS UPPER LEVEL PATTERN REMAINS VERY ACTIVE. WITH EACH SHORTWAVE SHOULD HAVE CONVECTIVE CHANCES. PRETTY MUCH LEFT EXTENDED WEATHER ELEMENTS AS THEY WERE. .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CDT MON MAY 5 2003 ...MORE SEVERE WEATHER POSSIBLE THIS WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE STORMS WITH LARGE HAIL. AREAS AFFECTED AND TIMING: AREAS SOUTH OF A CASSVILLE TO EMINENCE LINE OVERNIGHT. DISCUSSION: ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT NEAR THE ARKANSAS BORDER ALONG A STALLED FRONT. A FEW OF THE STORMS MAY PRODUCE HAIL BUT NO OTHER SEVERE WEATHER IS EXPECTED. ADDITIONAL STORMS MAY DEVELOP TOWARD MORNING ACROSS FAR SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE OF POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP LATE TUESDAY AND TUESDAY NIGHT. SHEAR PROFILES AND INSTABILITY WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT...AND POSSIBLE TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 44. ANOTHER MORE POTENT SYSTEM WILL BRING ANOTHER RISK OF SEVERE WEATHER ON THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE ANOTHER SIGNIFICANT ROUND OF SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES. THOSE INVOLVED IN RECOVERY EFFORTS AND STRUCTURAL REPAIR FOLLOWING THE MAY 4TH TORNADO OUTBREAK...SHOULD BE PREPARED FOR MORE INCLEMENT WEATHER IN THE FORM OF SHOWERS AND THUNDERSTORMS. STAYED TUNED TO THE LATEST FORECAST INFORMATION REGARDING THE POTENTIAL OF MORE SEVERE WEATHER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT DUE TO THE ISOLATED NATURE OF THE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY MAINLY SOUTH OF INTERSTATE 44. EMERGENCY MANAGEMENT AND SPOTTERS SHOULD MONITOR THE LATEST FORECASTS CONCERNING THE POTENTIAL OF ADDITIONAL SEVERE WEATHER LATE TUESDAY AND AGAIN THURSDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 03:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359999.